Jump to content
Important Survey - Please Participate ×

PHARMACEUTICAL INJURY FOLLOWING TOXIC BENZO INTAKE


[Ha...]

Recommended Posts

Hello, I found this site after countless hours of research on the Internet and YouTube for help with what I call a pharmaceutical injury.  I lost my 27 year old son 4 years ago from, ironically medical negligence.  He went in for a very small surgical procedure, picked up sepsis in the private hospital, suffered for 2 years and succumbed to multiple organ failure.  When he became ill I was put on Xanax for sever anxiety, initially 1mg 3xper day, and gradually this was increased to 4mg 3xper day.  At the time of his passing I became totally unhinged, suicidal, lost, angry and all the things that go with it.  My dose was increased to 16mg of Xanax per day.  This left me basically comatose and I slept on average 16-18 hours per day.  Initially it did not bother me as it was a welcome release to reality.  However 18 months ago I decided that I needed to stop taking the pills and did so abruptly.  Big mistake I had a massive seizure and I was forced to go back on the medication.  I however went down from 16mg to only 1mg 2x per day.  The horror that I suffered is inexplicable and for at least 5 months I was afraid I was not going to die.  The only thing that kept me from taking my own life is a strange promise that I made to my son 4 days before his passing, that should something happen to him I will not take my own life.  The dramatic dose reduction landed me in hospital twice after the seizure, but I battled through refusing to go back to more than 1mg 2 x per day. No doctor wanted to take responsibility for what happened to me, simply stating that I needed the medication as I was going to kill myself. After about 8 months fumbling around not knowing what I was doing, I came across the Ashton Manual online.  I took this information to my doctor and I then agreed a plan with her how to withdraw myself from the rest of the medication.  I knew I needed her help to give me the required medication so I put my anger towards her away for now. It has been 18 months and I am down to 10mg of Valium per day (at night), and 7,5mg of Zopiclone (sleeping pil) which the manual does NOT recommend, but I simply cannot taper faster than what I did, having already gone about it incorrectly.  About 2 months ago, I started tapering from 10mg Valium per day down to 7.5mg and went through very bad withdrawal.  I persisted and went down to 5mg per day.  At this point however my body simply did not want to co-operate I was feeling as sick as I was during the first 5 month of almost cold turkey.  I was forced to go back to 10mg about 6 weeks ago.  Since I did this I have been feeling very ill.  I simply cannot understand why I don't feel better having increased my dose again to 10mg and I am looking for help.  Before I started my last tapering attempt down to 5mg I was feeling ok on 10mg per day.  I was not in great shape but I coped with difficulty, for logically speaking I should not feel as bad as I am having increased my dose back to 10mg.  I simply don't know what is going on.  It has been 6 weeks since I am back on 10mg and I feel no better.  I also cannot find anything in the manual to assist me, save for one paragraph that says its not recommended that a dose is adjusted upwards a person should either stabilise or reduce.  I don't know what to do.  I have simply suffered too much to increase the dose beyond 10mg as I will be throwing away 18 months of absolute terror and indescribable hell.  I don't think its necessary to spell it out what I went through as I am sure that most people on this group will know exactly what I am going thought.  Is there somebody that can assist me with some explanation as to why I am in constant withdrawal despite having increased my dose by 5mg back to 10mg.  I will appreciate any help that I can get.  I am going insane slowly but surely.  I don't think I can take this much longer, in July it will be 2 years that I am tapering.  I accept that I initially did not approach this correctly, I simply did not know any better, nobody told me that I will get physically dependant on this insidious drug, I naively thought that I can simply leave it when I don't want to take it anymore.  Thank you for taking the time to read this.
Link to comment
Share on other sites

Hello Hanoi Jane,

 

Welcome to Benzo Buddies! My heart goes out to you, you've had to endure a mother's nightmare, the loss of a child.  Anyone would reach for help during this difficult time.

 

Shame on your medical providers for continually increasing your dose of xanax to an unimaginable dose, this is wrong on so many levels.  Additionally, when you were reinstated, the dose was far too low.

 

You've actually done really well with your taper so far, don't give up hope, you can make it through this process.  I don't know what kind of taper plan you are following but it may be too fast for your fragile nervous system.  I see you updosed to try to minimize the withdrawal symptoms. Updosing sometimes works, sometimes does not. It appears in your case it did not.

 

At this point, you might consider holding for a period of time and doing some reading about other methods of tapering.  There is a method where very small, minute amounts are reduced each day to allow the system to adjust to the dose reductions.  This is called Titration and I'll give you a link to that board. We have many members who will share their experience with this method.

 

I'll also give you a link to the Withdrawal Support Board where you can post and receive feedback from others. Just know, you are not alone in this.  We understand what you are going through, withdrawal can be the most challenging thing we've ever done.

 

I'm glad you are here, we'll be here for you.  Again, I'm sorry you were let down by the medical community and I'm sorry for your loss. Let us know how we can help.

 

Titration

 

Withdrawal Support (during your taper)

 

pianogirl  :)

Link to comment
Share on other sites

×
×
  • Create New...